Utah, 2013Cold in Utah, December 9, 2013
December 9, 2013 · NWS SLC · 1 event in 1 county or zone
Following a deep winter storm, very cold temperatures settled into Utah. Some property damage was reported due to these temperatures, primarily across the northern Wasatch Front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Following a deep winter storm, very cold temperatures settled into Utah. Some property damage was reported due to these temperatures, primarily across the northern Wasatch Front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Dec 8, 9:47 PM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Dec 8, 9:47 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
947 PM MST SUN DEC 8 2013
.SYNOPSIS...A WEAK BUT COLD WEATHER DISTURBANCE WILL CROSS
NORTHERN UTAH TONIGHT. HIGH PRESSURE ALOFT ALONG THE WEST COAST
WILL MAINTAIN A STABLE NORTHWEST FLOW ACROSS THE GREAT BASIN
THROUGH WEDNESDAY. THE HIGH WILL SHIFT INLAND THURSDAY.
&&
.DISCUSSION...A WEAK BUT COLD SHORT WAVE IS DROPPING INTO NRN UT
THIS EVE DOWN THE WESTERN SIDE OF A LARGE COLD UPPER TROF THAT
EXTENDS FROM THE GREAT LAKES TO THE NRN ROCKIES.
THIS FEATURE HAS SPREAD CLOUDS ACROSS THE NRN 2/3 OF THE CWA AND
A LITTLE LIGHT SNOW INTO THE WASATCH FRONT AND ADJACENT MTNS.
EXPECT A LITTLE LIGHT ACCUMULATION FROM THIS WITH NOT MUCH MORE
THAN AN INCH IN ANY GIVEN LOCATION. THIS SHOULD BE ENDING FROM THE
NORTH AFTER MIDNIGHT WITH IT PRETTY MUCH ALL OVER WITH BY SUNRISE.
THIS TIMING WOULD RESULT IN LESS IMPACT FOR THE MORNING COMMUTE
OVER THE PASSES THRU THE WASATCH MTNS AS IT WOULD ALLOW ROAD CREWS
TO ADDRESS ANY ACCUMULATION BEFORE THE COMMUTE BEGINS.
ALSO...EXPECT ONLY MINIMAL AMOUNTS IN WY AND IN THE MTN VALLEYS
AND ONLY MINOR IMPACTS AS A RESULT. SO HAVE CANCELLED THE WINTER
WEATHER ADVISORY FOR THE MTNS...MTN VALLEYS AND WY BUT LEFT IT IN
PLACE FOR THE WASATCH FRONT AND CACHE VALLEYS.
THE EARLIER END TIME FOR THE SNOW COULD RESULT IN A BETTER CHANCE
FOR FOG IN THE NORMALLY MORE PRONE LOCATIONS SUCH AS THE CACHE
AND MTN VALLEYS.
THIS WEAK WAVE IS FORECAST TO TIGHTEN THE SURFACE GRADIENT LATER
TONIGHT THRU MON ACROSS THE CWA WITH LOCAL GUSTY DOWNSLOPE WINDS
ACROSS DIXIE...THE UINTA BASIN AND CASTLE COUNTRY.
LOCAL GROUND FOG COULD FORM AROUND ST GEORGE THRU THE EVE BUT
EXPECT ENOUGH VENTILATION AROUND THIS AREA LATER TONIGHT INTO MON
TO PREVENT IT FROM LASTING MUCH PAST MIDNIGHT...EVEN AWAY FROM
THE WINDIER AREAS.
WARM ADVECTION BRINGS SOME ADDITIONAL WEAK LIFT TO THE NRN CWA MON
NIGHT INTO TUE WITH A SMALL THREAT OF PRECIP IN THE MTNS NEAR THE
ID BORDER. THIS MAY HOWEVER KEEP ENOUGH CLOUD COVER ACROSS THE
WASATCH FRONT OVERNIGHT TO PREVENT OUR INVERSIONS FROM BECOMING
TOO STRONG. AN ADDITIONAL WEAK WAVE BRINGS MORE CLOUDINESS TUE
NIGHT BEFORE THE RIDGE ADVANCES INTO THE GREAT BASIN WED INTO THU
AND THE AIRMASS ALOFT WARMS STRONGLY PUTTING A SOLID LID ON THE
COLD VALLEYS.
UPDATED EARLIER TO REMOVE HEADLINES AND ADJUST POPS AND WEATHER
FOR THE NORTH. ALSO LOWERED MIN TEMPS TONIGHT AS SOME AREAS WERE
ALREADY APPROACHING FORECAST OVERNIGHT LOWS. NO ADDITIONAL UPDATES
PLANNED.
&&
.AVIATION...VFR CONDITIONS WILL DETERIORATE TO MVFR IN LIGHT SNOW
AT THE SLC TERMINAL AFTER 05Z WITH OCCASIONAL IFR CONDITIONS IN
MODERATE SNOW. VFR CONDITIONS SHOULD RETURN AFTER ABOUT 10Z WITH A
20 PERCENT CHANCE OF MVFR CIGS LASTING UNTIL 12Z. AROUND 1 INCH
OF SNOW IS POSSIBLE ON UNTREATED SURFACES. LIGHT SOUTHEAST OR
LIGHT AND VARIABLE WINDS WILL SHIFT TO NORTHERLY AROUND 06-07Z
THEN PREVAIL OUT OF THE NORTH INTO MON MORNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 9 AM MST MONDAY FOR UTZ001>003.
WY...NONE.
&&
WILENSKY/TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFDFAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Dec 8, 3:42 PM MST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
342 PM MST SUN DEC 8 2013
UTZ001>016-019>021-517-518-WYZ021-091300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
342 PM MST SUN DEC 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WEAK BUT COLD WEATHER SYSTEM WILL BRING LIGHT SNOW ACCUMULATION
TO PORTIONS OF THE NORTHERN OUTLOOK AREA TONIGHT INCLUDING THE
WASATCH FRONT. THIS SNOW WILL CREATE LOCAL TRAVEL IMPACTS WHERE
ANY ACCUMULATION OCCURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LOCAL LIGHT SNOW ACCUMULATION COULD IMPACT THE MONDAY MORNING
COMMUTE ALONG THE WASATCH FRONT AS WELL AS ALONG ROUTES THROUGH
THE NORTHERN MOUNTAINS SUCH AS SARDINE SUMMIT ON US-89 AND
PARLEYS CANYON ON I-80.
COLD TEMPERATURES WILL CONTINUE ACROSS THE OUTLOOK AREA THROUGH
AT LEAST THE MIDDLE OF THE WEEK...THEN SLOWLY MODIFY TOWARDS THE
END OF THE WEEK.
STRONG VALLEY INVERSIONS WILL DEVELOP THROUGH MID WEEK AND WILL
LIKELY PERSIST INTO THE WEEKEND. THIS WILL RESULT IN A RAPID
BUILD UP OF URBAN HAZE ALONG THE WASATCH FRONT. VALLEY FOG WILL
ALSO BECOME MORE WIDESPREAD ACROSS THE REGION THROUGH THE END OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)
FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Dec 8, 7:34 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
734 PM MST SUN DEC 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM NON-TSTM WND GST SNOWBASIN 41.20N 111.88W
12/07/2013 M59 MPH WEBER UT MESONET
OGDEN PEAK - 9570 FT
0800 AM NON-TSTM WND GST ALTA 40.57N 111.64W
12/07/2013 M65 MPH SALT LAKE UT MESONET
CENTRAL WASATCH PEAKS - 11066 FT
0307 AM NON-TSTM WND GST RANDOLPH 41.63N 111.41W
12/08/2013 M73 MPH CACHE UT MESONET
RED SPUR - 8872 FT
0630 AM SNOW BRIGHAM CITY 41.53N 112.00W
12/08/2013 M7.0 INCH BOX ELDER UT TRAINED SPOTTER
0700 AM SNOW NORTH OGDEN 41.29N 111.96W
12/08/2013 M6.0 INCH WEBER UT TRAINED SPOTTER
0700 AM SNOW OAK CITY 39.37N 112.33W
12/08/2013 M4.5 INCH MILLARD UT TRAINED SPOTTER
0700 AM SNOW BOULDER 37.95N 111.43W
12/08/2013 M4.5 INCH TRAINED SPOTTER
0800 AM SNOW THATCHER 41.69N 112.27W
12/07/2013 M4.5 INCH BOX ELDER UT TRAINED SPOTTER
0845 AM SNOW ROY 41.18N 112.04W
12/07/2013 M5.5 INCH WEBER UT TRAINED SPOTTER
0941 AM SNOW ALPINE 40.47N 111.83W
12/08/2013 M8.5 INCH UTAH UT NWS EMPLOYEE
1246 PM SNOW HERRIMAN 40.51N 112.03W
12/07/2013 M3.0 INCH SALT LAKE UT PUBLIC
0150 PM SNOW CLINTON 41.14N 112.05W
12/07/2013 M3.0 INCH DAVIS UT PUBLIC
0212 PM SNOW OGDEN 41.22N 111.97W
12/07/2013 M3.0 INCH WEBER UT PUBLIC
0239 PM SNOW NEPHI 39.71N 111.84W
12/07/2013 M4.0 INCH JUAB UT DEPT OF HIGHWAY
0445 PM SNOW PARK CITY 40.66N 111.57W
12/08/2013 M5.0 INCH SUMMIT UT TRAINED SPOTTER
THE CANYONS - 8800 FT
0430 PM SNOW SPRINGDELL 40.33N 111.63W
12/08/2013 M18.0 INCH UTAH UT TRAINED SPOTTER
PROVO CANYON - 6100 FT
0420 PM SNOW POWDER MTN 41.36N 111.71W
12/08/2013 M6.0 INCH WEBER UT OFFICIAL NWS OB
POWDER MOUNTAIN - 0 FT
0345 PM SNOW PARK CITY 40.61N 111.54W
12/08/2013 M4.0 INCH SUMMIT UT TRAINED SPOTTER
PARK CITY SUMMIT - 9300 FT
0430 PM SNOW ALTA 40.58N 111.64W
12/08/2013 M9.0 INCH SALT LAKE UT MESONET
ALTA - COLLINS - 9662 FT
0520 PM SNOW SNOWBASIN 41.20N 111.86W
12/08/2013 M18.0 INCH WEBER UT TRAINED SPOTTER
SNOWBASIN MID BOWL - 7402 FT
0442 PM SNOW BRIGHTON 40.62N 111.59W
12/08/2013 M4.0 INCH SALT LAKE UT TRAINED SPOTTER
SOLITUDE - 8200 FT
0458 PM SNOW NEW HARMONY 37.48N 113.31W
12/07/2013 M10.0 INCH WASHINGTON UT PUBLIC
0446 PM SNOW BRIGHTON 40.64N 111.64W
12/08/2013 M6.0 INCH SALT LAKE UT TRAINED SPOTTER
BIG COTTONWOOD SPRUCES - 7402 FT
0500 PM SNOW KANAB 37.52N 111.99W
12/07/2013 M3.5 INCH KANE UT COOP OBSERVER
0500 PM SNOW LAYTON 41.10N 112.00W
12/07/2013 M5.5 INCH DAVIS UT COOP OBSERVER
0500 PM SNOW WELLINGTON 39.54N 110.69W
12/07/2013 M2.5 INCH CARBON UT COOP OBSERVER
0510 PM SNOW RICHFIELD 38.77N 112.08W
12/07/2013 M2.0 INCH SEVIER UT PUBLIC
0535 PM SNOW BRIGHTON 40.59N 111.58W
12/08/2013 M9.0 INCH SALT LAKE UT TRAINED SPOTTER
BRIGHTON CREST - 9500 FT
0542 PM SNOW PARAGONAH 37.89N 112.78W
12/07/2013 M17.0 INCH IRON UT PUBLIC
0554 PM SNOW ALTON 37.52N 112.66W
12/07/2013 M16.0 INCH KANE UT COOP OBSERVER
0613 PM SNOW ZION NP 37.21N 112.98W
12/07/2013 M8.5 INCH WASHINGTON UT COOP OBSERVER
1131 AM SNOW SYRACUSE 41.09N 112.05W
12/08/2013 M8.2 INCH DAVIS UT NWS EMPLOYEE
0651 PM SNOW HEBER CITY 40.51N 111.41W
12/07/2013 M8.0 INCH WASATCH UT PUBLIC
0912 AM SNOW UINTAH 41.16N 111.95W
12/08/2013 M7.5 INCH WEBER UT NWS EMPLOYEE
0820 AM SNOW OGDEN 41.25N 111.94W
12/08/2013 M7.7 INCH WEBER UT TRAINED SPOTTER
0448 AM SNOW BOUNTIFUL 40.90N 111.85W
12/08/2013 M12.2 INCH DAVIS UT NWS EMPLOYEE
0832 PM SNOW IVINS 37.17N 113.68W
12/07/2013 M8.0 INCH WASHINGTON UT PUBLIC
0832 PM SNOW PLEASANT VIEW 41.32N 111.99W
12/07/2013 M6.0 INCH WEBER UT PUBLIC
0842 PM SNOW DRAPER 40.52N 111.89W
12/07/2013 M4.0 INCH SALT LAKE UT NWS EMPLOYEE
0932 PM SNOW ENOCH 37.77N 113.02W
12/07/2013 M2.0 INCH IRON UT PUBLIC
0932 PM SNOW PRICE 39.60N 110.81W
12/07/2013 M2.0 INCH CARBON UT PUBLIC
0932 PM SNOW LA VERKIN 37.20N 113.27W
12/07/2013 M7.0 INCH WASHINGTON UT PUBLIC
0948 PM SNOW BIG WATER 37.08N 111.66W
12/07/2013 M4.0 INCH KANE UT TRAINED SPOTTER
0923 AM SNOW SALT LAKE CITY 40.79N 111.87W
12/08/2013 M6.0 INCH SALT LAKE UT NWS EMPLOYEE
1026 PM SNOW UNIV OF UTAH 40.78N 111.83W
12/07/2013 M4.5 INCH SALT LAKE UT TRAINED SPOTTER
1052 PM SNOW KANAB 37.05N 112.53W
12/07/2013 M10.0 INCH KANE UT UTILITY COMPANY
1052 AM SNOW SALT LAKE CITY 40.77N 111.95W
12/08/2013 M3.1 INCH SALT LAKE UT MESONET
1246 PM SNOW CENTERVILLE 40.91N 111.87W
12/08/2013 M7.5 INCH DAVIS UT TRAINED SPOTTER
1027 AM SNOW SOUTH SALT LAKE 40.70N 111.87W
12/08/2013 M6.0 INCH SALT LAKE UT NWS EMPLOYEE
1203 AM SNOW HIGHLAND 40.45N 111.77W
12/08/2013 M5.0 INCH UTAH UT PUBLIC
0222 AM SNOW SANDY 40.57N 111.85W
12/08/2013 M6.0 INCH SALT LAKE UT PUBLIC
0500 AM SNOW HEBER CITY 40.40N 111.53W
12/08/2013 M12.0 INCH WASATCH UT COOP OBSERVER
0500 AM SNOW BULLFROG 37.53N 110.72W
12/08/2013 M2.0 INCH KANE UT COOP OBSERVER
0500 AM SNOW GRANTSVILLE 40.60N 112.51W
12/08/2013 M2.3 INCH TOOELE UT COOP OBSERVER
0500 AM SNOW PANGUITCH 37.82N 112.44W
12/08/2013 M3.0 INCH COOP OBSERVER
0500 AM SNOW HELPER 39.73N 110.87W
12/08/2013 M2.0 INCH CARBON UT COOP OBSERVER
0559 AM SNOW ALTA 40.57N 111.65W
12/08/2013 M10.0 INCH SALT LAKE UT TRAINED SPOTTER
SNOWBIRD - 8100 FT
0700 AM SNOW MAGNA 40.71N 112.11W
12/08/2013 M12.2 INCH SALT LAKE UT TRAINED SPOTTER
0700 AM SNOW MAGNA 40.70N 112.11W
12/08/2013 M9.0 INCH SALT LAKE UT TRAINED SPOTTER
0700 AM SNOW SUGARHOUSE 40.74N 111.87W
12/08/2013 M4.6 INCH SALT LAKE UT TRAINED SPOTTER
0700 AM SNOW COTTONWOOD HGTS 40.59N 111.79W
12/08/2013 M5.9 INCH SALT LAKE UT TRAINED SPOTTER
0700 AM SNOW TAYLORSVILLE 40.65N 111.96W
12/08/2013 M8.0 INCH SALT LAKE UT TRAINED SPOTTER
0700 AM SNOW BOTHWELL 41.73N 112.25W
12/08/2013 M3.0 INCH BOX ELDER UT TRAINED SPOTTER
0700 AM SNOW WEST HAVEN 41.18N 112.09W
12/08/2013 M5.0 INCH WEBER UT TRAINED SPOTTER
0700 AM SNOW LEHI 40.43N 111.84W
12/08/2013 M4.5 INCH UTAH UT TRAINED SPOTTER
0700 AM SNOW WEST WEBER 41.24N 112.06W
12/08/2013 M5.6 INCH WEBER UT TRAINED SPOTTER
0700 AM SNOW DRAPER 40.51N 111.90W
12/08/2013 M2.1 INCH SALT LAKE UT TRAINED SPOTTER
0720 AM SNOW RIVER HGTS 41.73N 111.80W
12/08/2013 M2.8 INCH CACHE UT TRAINED SPOTTER
0729 AM SNOW KEARNS 40.66N 112.00W
12/08/2013 M6.0 INCH SALT LAKE UT PUBLIC
0729 AM SNOW EAST MILLCREEK 40.69N 111.79W
12/08/2013 M8.5 INCH SALT LAKE UT NWS EMPLOYEE
0742 AM SNOW SANDY 40.61N 111.88W
12/08/2013 M4.8 INCH SALT LAKE UT NWS EMPLOYEE
0800 AM SNOW NORTH LOGAN 41.77N 111.80W
12/08/2013 M2.5 INCH CACHE UT TRAINED SPOTTER
0800 AM SNOW FARMINGTON 40.99N 111.93W
12/08/2013 M8.1 INCH DAVIS UT TRAINED SPOTTER
0800 AM SNOW GRAFTON 37.10N 113.13W
12/08/2013 M8.5 INCH WASHINGTON UT TRAINED SPOTTER
0800 AM SNOW HURRICANE 37.17N 113.30W
12/08/2013 M5.5 INCH WASHINGTON UT TRAINED SPOTTER
0800 AM SNOW ST GEORGE 37.13N 113.62W
12/08/2013 M4.8 INCH WASHINGTON UT TRAINED SPOTTER
0800 AM SNOW SPRINGDALE 37.18N 113.01W
12/08/2013 M13.0 INCH WASHINGTON UT TRAINED SPOTTER
0830 AM SNOW VAL VERDA 40.86N 111.87W
12/08/2013 M9.8 INCH DAVIS UT TRAINED SPOTTER
0840 AM SNOW WEST VALLEY CITY 40.68N 111.96W
12/08/2013 M6.4 INCH SALT LAKE UT TRAINED SPOTTER
0900 AM SNOW HOLLADAY 40.67N 111.83W
12/08/2013 M5.3 INCH SALT LAKE UT TRAINED SPOTTER
0912 AM SNOW FRUIT HEIGHTS 41.03N 111.90W
12/08/2013 M9.0 INCH DAVIS UT TRAINED SPOTTER
0915 AM SNOW ST GEORGE 37.08N 113.59W
12/08/2013 M6.0 INCH WASHINGTON UT TRAINED SPOTTER
0430 PM SNOW ALTA 40.59N 111.64W
12/08/2013 M10.0 INCH SALT LAKE UT TRAINED SPOTTER
ALTA UDOT - 8799 FT
&&Cold/Wind Chill, Northern Wasatch Front
- When
- December 9, 12:00 AM MST to 12:00 PM MST
- Where
- Northern Wasatch Front forecast zone
- Property damage
- $40,000
- Reported by
- Broadcast Media
Lows near or below zero degrees Fahrenheit were common across the northern Wasatch Front, and freezing pipes and sprinkler systems caused flood damage in a couple different buildings. An overhead sprinkler froze at the Farmington courthouse, damaging the clerical area, including computers and copier machines. In Ogden, the Shepherd Union Building at Weber State University experienced flood damage after a portion of the fire sprinkler system froze. The broken pipe caused a section of ceiling to collapse above one of the student lounges, damaging some furniture and parts of the campus store. Other issues caused by cold across the area included school buses being unable to start, and the closure of Highland Junior High School in Ogden when the temperatures froze a boiler coil, disabling the heating system.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Montana, December 9 to 11, 20131 death · 7 injured · 7 events
- Winter Weather in Missouri, December 9, 20131 death · 1 event
- High Wind in Wyoming, December 9 to 10, 201377 kt wind · 36 events
- Heavy Snow and High Wind in Montana, December 9 to 12, 201374 kt wind · 18 events
- Winter Weather in Arkansas, December 9, 201317 events
- Dense Fog in Virginia, December 9 to 10, 201315 events
- High Wind in California, December 9, 2013$15,000 · 75 kt wind · 4 events
- Blizzard in North Dakota, December 9, 201311 events
- Winter Weather in Tennessee, December 9 to 10, 201311 events
- Lake-Effect Snow and Winter Weather in Michigan, December 9 to 12, 20138 events
- Extreme Cold in Idaho, December 9, 20135 events
- Blizzard and High Wind in Montana, December 9 to 10, 201355 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489444.